Note: This content is accessible to all versions of every browser. However, this browser does not seem to support current Web standards, preventing the display of our site's design details.

  

Probabilistic reachability and safety for controlled discrete time stochastic hybrid systems

Author(s):

A. Abate, M. Prandini, J. Lygeros, S. Sastry
Conference/Journal:

Automatica, vol. 44, no. 11, pp. 2724-2734
Abstract:

In this work, probabilistic reachability over a finite horizon is investigated for a class of discrete time stochastic hybrid systems with control inputs. A suitable embedding of the reachability problem in a stochastic control framework reveals that it is amenable to two complementary interpretations, leading to dual algorithms for reachability computations. In particular, the set of initial conditions providing a certain probabilistic guarantee that the system will keep evolving within a desired `safe' region of the state space is characterized in terms of a value function, and `maximally safe' Markov policies are determined via dynamic programming. These results are of interest not only for safety analysis and design, but also for solving those regulation and stabilization problems that can be reinterpreted as safety problems. The temperature regulation problem presented in the paper as a case study is one such case.

Year:

2008
Type of Publication:

(01)Article
Supervisor:



File Download:

Request a copy of this publication.
(Uses JavaScript)
% Autogenerated BibTeX entry
@Article { AbaEtal:2008:IFA_3222,
    author={A. Abate and M. Prandini and J. Lygeros and S. Sastry},
    title={{Probabilistic reachability and safety for controlled
	  discrete time stochastic hybrid systems}},
    journal={Automatica},
    year={2008},
    volume={44},
    number={11},
    pages={2724--2734},
    month=nov,
    url={http://control.ee.ethz.ch/index.cgi?page=publications;action=details;id=3222}
}
Permanent link